Alert archive / Minnesota / Tornado Warnings in 2010

Tornado Warning 30, NWS Grand Forks, ND

June 17, 20105 counties in Minnesota

NWS Grand Forks, ND issued this tornado warning at Jun 17, 2010, 4:56 PM CDT for 5 counties in Minnesota. It was in force for 64 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 4:56 PM CDT (21:56 UTC)
Expired
Jun 17, 2010, 6:00 PM CDT
In force
64 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Emergency
Tornado emergency

Counties Becker County, MN, Clearwater County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 188 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:59 PM CDTTORNADO 43 Sw Wadena, MNTHIS TORNADO TOUCHED DOWN IN OTTER TAIL COUNTY AND TRACKED NORTHEASTWARD FOR ABOUT 2 MILES BEFORE CROSSING INTO WADENA COUNTY JUST SOUTHWEST OF THE WADENA CITY LIMITS AROUND 502 PM CDT. THIS TORNADO DEVELOPED RAPIDLY INTO A MULTI-VORTEX WEDGE TYPE TORNADO AS I
Jun 17, 5:00 PM CDTTORNADO1 W Wadena, MN
Jun 17, 5:02 PM CDTTORNADO 41 Sw Wadena, MN*** 20 INJ *** THIS MULTI-VORTEX WEDGE TORNADO CONTINUED FROM OTTER TAIL COUNTY NORTHEASTWARD TO ABOUT 7 NORTHEAST OF WADENA BY 516 PM CDT. THE TORNADO RAVAGED THE WESTERN HALF OF THE COMMUNITY OF WADENA. NUMEROUS HOMES WERE FLATTENED TO THE GROUND AND AT LEAS
Jun 17, 5:02 PM CDTTORNADOWadena, MNMULTIPLE VORTEX TORNADO CONFIRMED IN WADENA.
Jun 17, 5:17 PM CDTTORNADO 18 Wsw Lake George, MNTORNADO TRACKED NORTHEAST FOR ROUGHLY 6 MILES TO AROUND 4WNW OF LAKE GEORGE BY 526 PM CDT. THE TORNADO KNOCKED DOWN NUMEROUS LARGE TREE LIMBS AND SNAPPED OR UPROOTED SEEVRAL LARGE TREES FROM THE SOUTHEAST EDGE OF ITASKA STATE PARK... ACROSS PORTIONS OF BEAUTY
Jun 17, 5:30 PM CDTTORNADO 02 S Nimrod, MNTORNADO TRACKED EAST NORTHEASTWARD INTERMITTENTLY FOR ABOUT 5 MILES TO THE CASS COUNTY LINE... AROUND 4 MILES EAST OF NIMROD BY 537 PM CDT. THE TORNADO CONTINUED EAST NORTHEAST INTO CASS COUNTY FOR SEVERAL MORE MILES. NUMEROUS LARGE BRANCHES WERE BROKEN DOWN A
Jun 17, 5:48 PM CDTTORNADO 04 E Lake George, MNTORNADO TRACKED NORTHEASTWARD INTERMITTENTLY FOR ROUGHLY 4 MILES TO ABOUT 1NW OF KABEKONA BY 554 PM CDT. THE TORNADO KNOCKED DOWN SEVERAL LARGE TREE BRANCHES ALONG ITS ROUTE. MAXIMUM WIDTH ESTIMATED AT 30 YARDS AND PEAK WINDS TO 80 MPH.
Jun 17, 5:49 PM CDTTORNADO 05 Ssw Laporte, MNTORNADO TRACKED NORTHEASTWARD FOR ABOUT A MILE AGAINST THE WEST END OF LAKE KABEKONA... TO AROUND 4SSW OF LAPORTE BY 501 PM CDT. SEVERAL LARGE BRACHES WERE BROKEN DOWN ALONG THE PATH. MAXIMUM WIDTH ESTIMATED TO 30 YARDS AND PEAK WINDS TO 80 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:21 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WFUS53 KFGF 172156
TORFGF
MNC005-029-057-111-159-172300-
/O.NEW.KFGF.TO.W.0030.100617T2156Z-100617T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
456 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BECKER COUNTY IN NORTHWEST MINNESOTA...
  SOUTHERN CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
  HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
  EASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
  WADENA COUNTY IN CENTRAL MINNESOTA...

* UNTIL 600 PM CDT

* AT 452 PM CDT...STORM SPOTTERS OBSERVED AND NATIONAL WEATHER
  SERVICE DOPPLER RADAR INDICATED A TORNADO. THE DANGEROUS STORM WAS
  LOCATED 3 MILES SOUTHEAST OF DEER CREEK...OR 38 MILES EAST OF
  FERGUS FALLS.  RADAR SHOWED THE TORNADO WAS MOVING TO THE NORTH AT
  40 MPH.

* THE TORNADIC STORM WILL BE NEAR...
  WADENA...NEW YORK MILLS AND BLUFFTON AROUND 500 PM CDT.
  BLUE GRASS AROUND 505 PM CDT.
  SEBEKA...NIMROD AND HILLVIEW AROUND 515 PM CDT.
  MENAHGA...WOLF LAKE AND MIDWAY AROUND 520 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE BUTLER...EVERGREEN...TOAD LAKE...SNELLMAN...PARK RAPIDS AND
TWO INLETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4740 9554 4741 9468 4681 9468 4681 9481
      4639 9481 4638 9518 4612 9517 4612 9554
TIME...MOT...LOC 2154Z 192DEG 50KT 4639 9527

$$

HOPKINS
2 follow-up statements
493 
WWUS53 KFGF 172212
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
512 PM CDT THU JUN 17 2010

MNC005-029-057-111-159-172300-
/O.CON.KFGF.TO.W.0030.000000T0000Z-100617T2300Z/
HUBBARD MN-WADENA MN-CLEARWATER MN-BECKER MN-OTTER TAIL MN-
512 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WADENA COUNTY IN CENTRAL
MINNESOTA...AND HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...AND
EASTERN BECKER AND SOUTHERN CLEARWATER COUNTIES IN NORTHWEST
MINNESOTA...AND EASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA
UNTIL 600 PM CDT...

...TORNADO EMERGENCY FOR SEBEKA AND NIMROD...

AT 506 PM CDT...STORM SPOTTERS OBSERVED AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED A TORNADO. THE DANGEROUS STORM WAS LOCATED 6
MILES NORTH OF BLUFFTON...OR 35 MILES SOUTHEAST OF DETROIT LAKES...
MOVING TO THE NORTH AT 55 MPH.

THIS TORNADO HAS A HISTORY OF DAMAGE TO THE CITY OF WADENA.

THE TORNADIC STORM WILL BE NEAR...
  MENAHGA...WOLF LAKE AND MIDWAY AROUND 520 PM CDT.
  TOAD LAKE AND HUNTERSVILLE AROUND 525 PM CDT.
  SNELLMAN...OSAGE AND HUBBARD AROUND 530 PM CDT.
  PARK RAPIDS...PONSFORD AND DORSET AROUND 535 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE EVERGREEN...BADOURA...CHAMBERLAIN...TWO INLETS...NEVIS AND
MANY POINT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4740 9554 4741 9468 4681 9468 4681 9481
      4639 9481 4638 9518 4612 9517 4612 9554
TIME...MOT...LOC 2211Z 192DEG 50KT 4662 9520

$$

HOPKINS
603 
WWUS53 KFGF 172234
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
534 PM CDT THU JUN 17 2010

MNC005-029-111-172240-
/O.CAN.KFGF.TO.W.0030.000000T0000Z-100617T2300Z/
CLEARWATER MN-BECKER MN-OTTER TAIL MN-
534 PM CDT THU JUN 17 2010

...THE TORNADO WARNING FOR EASTERN BECKER AND SOUTHERN CLEARWATER
COUNTIES IN NORTHWEST MINNESOTA...AND EASTERN OTTER TAIL COUNTY IN
WEST CENTRAL MINNESOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4639 9481 4640 9514 4740 9517 4741 9468
      4681 9468 4681 9481
TIME...MOT...LOC 2230Z 192DEG 50KT 4688 9512

$$

MNC057-159-172300-
/O.CON.KFGF.TO.W.0030.000000T0000Z-100617T2300Z/
HUBBARD MN-WADENA MN-
534 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WADENA COUNTY IN CENTRAL
MINNESOTA...AND HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA UNTIL 600
PM CDT...

...TORNADO EMERGENCY CONTINUES FOR NIMROD AND SEBEKA...

AT 529 PM CDT...STORM SPOTTERS HAVE OBSERVED AND NATIONAL WEATHER 
SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING A TORNADO. THE DANGEROUS STORM WAS LOCATED 5 MILES 
SOUTHWEST OF PARK RAPIDS...OR 34 MILES EAST OF DETROIT 
LAKES...MOVING TO THE NORTH AT 35 MPH. THIS THUNDERSTORM PRODUCED 
A TORNADO THAT HAS DAMAGED WADENA. 

THE TORNADIC STORM WILL BE NEAR...
  PARK RAPIDS...DORSET AND CHAMBERLAIN AROUND 535 PM CDT.
  NEVIS AROUND 540 PM CDT.
  EMMAVILLE AND AKELEY AROUND 545 PM CDT.
  LAPORTE...LAKE GEORGE AND BENEDICT AROUND 555 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE NARY...GUTHRIE...BECIDA AND KABEKONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4639 9481 4640 9514 4740 9517 4741 9468
      4681 9468 4681 9481
TIME...MOT...LOC 2230Z 192DEG 50KT 4688 9512

$$

VOELKER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 17, 2:06 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 17, 2:06 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
206 PM CDT THU JUN 17 2010

.DISCUSSION...ABBREVIATED DISCUSSION DUE TO ONGOING/POTENTIAL SEVERE
WEATHER EVENT. WARM FRONTAL BOUNDARY/PREFRONTAL TROUGH FROM
WESTERN ND SURFACE LOW AND SEVERAL OTHER BOUNDARIES WILL BE THE
FOCUS FOR CONTINUED SEVERE WEATHER THREAT INTO THIS EVENING.
AIRMASS BECOMING INCREASINGLY UNSTABLE WITH SURFACE HEATING AND
MID 60 DEWPOINTS IN WARM SECTOR. DRIER AIR WILL SPREAD ACROSS THE
REGION LATER TONIGHT IN THE WAKE OF WARM FRONT LIFTING NORTH
AND EXITING PREFRONTAL TROUGH TO OUR EAST. THIS SHOULD ALLOW
MINIMUMS TO DROP INTO THE 50S.

SURFACE LOW PRESSURE WILL LIFT NORTH AND THEN EAST ACROSS SOUTHERN
CANADIAN PROVINCES ON FRIDAY. WIND WILL AGAIN BE MAIN ISSUE AND SOME
SORT OF HEADLINE WILL LIKELY BE NECESSARY. WILL ALSO SEE SOME
WRAP AROUND SHRA AS LOW SHIFTS EAST. WILL SPREAD POPS A LITTLE
FARTHER SOUTH BASED ON LAYER RH TRENDS. FAVORED COLD ADVECTION AND
CLOUD COVER POTENTIAL WILL MAKE FOR COOLER TEMPERATURES ALL BUT
FAR SOUTH.

WITH SLOWER TRACK OF SURFACE LOW WILL LINGER POPS ACROSS THE
NORTHERN FA THROUGH THE NIGHT.

CONFIDENCE LOW BUT WILL MAINTAIN LOW POPS INTO THE WEEKEND IN
ZONAL MID LEVEL FLOW AND PASSAGE OF WEAK WAVES.

LONG RANGE...MONDAY THROUGH WEDNESDAY. MAIN ISSUE THROUGH PERIOD
WILL BE TIMING OF NORTHERN STREAM WAVE. MODELS ALL SHOWING TIMING
ISSUES WITH WAVE SO HAVE MAINTAINED EXTENDED LOW POP PERIOD.
BASED ON THERMAL PROFILES TEMPERATURES WILL RANGE AT OR ABOVE
AVERAGE.

&&
.AVIATION...PRIMARILY LOOKING AT VFR CIGS WITH PATCHY MVFR
CIGS/VSBY IN STRONGER STORMS PRETTY MUCH ANYWHERE ACROSS THE AREA
AS SEVERAL BOUNDARIES PUSH THROUGH.

&&

.HYDROLOGY...SPOTTY FLASH FLOODING THIS MORNING MAY LEAD TO SOME
LOCALIZED RIVER RISES. WILL BE MONITORING FOR ADDITIONAL FLOOD
THREAT WITH ANY NEW CONVECTIVE DEVELOPMENT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...TORNADO WATCH IN EFFECT UNTIL 9PM CDT.
MN...TORNADO WATCH IN EFFECT UNTIL 9PM CDT.

&&

VOELKER
Hazardous weather outlook, Jun 17, 6:53 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
653 AM CDT THU JUN 17 2010

MNZ001>005-007-008-013>015-022-023-027>031-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-181200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-SOUTH CLEARWATER-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-
EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
653 AM CDT THU JUN 17 2010

...SEVERE THUNDERSTORMS ARE EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY RIGHT OF
A LINE FROM NEAR HAVANA NORTH DAKOTA TO VALLEY CITY TO NEAR RED
LAKE FALLS MINNESOTA TO LAPORT MINNESOTA. SURROUNDING THE MODERATE
RISK...A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE EXPECTED ACROSS
THE REST OF NORTHEAST NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL
MINNESOTA.

EXPECT LARGE HAIL...DAMAGING WINDS AND TORNADOES. WHILE SEVERE
WEATHER MAY OCCUR ANYTIME TODAY AND THIS EVENING...THE BEST CHANCE
FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM CDT AND 10 PM CDT.
ALSO LOCALLY HEAVY RAIN CAN A BE EXPECTED.

ALSO STRONG SOUTH WINDS ARE EXPECTED TODAY. A HIGH WIND WATCH IS
IN EFFECT FROM 1 PM THURSDAY UNTIL 1 AM FRIDAY. SOUTH WINDS OF 25
TO 35 MPH IS FORECAST WITH GUSTS TO 45 TO 50 MPH POSSIBLE. SOUTH
WINDS WILL SHIFT TO THE SOUTHWEST AFTER A COLD FRONT WILL MOVE
THROUGH THE AREA. THE STRONG WINDS WILL LIKELY CREATE WAVES FROM
2 TO 6 FEET ON ON DEVILS LAKE AND STUMP LAKE THURSDAY AND THURSDAY
NIGHT. FOR ROADS NEAR THE LAKE...EXPECT WATER AND DEBRIS TO WASH
ONTO ROADWAYS.

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER WYOMING WILL MOVE INTO
SOUTHERN MANITOBA BY FRIDAY MORNING. THE LOW PRESSURE SYSTEM WILL
INTENSIFY AND MOIST UNSTABLE AIR WILL MOVE INTO THE NORTHERN
PLAINS AND DESTABILIZE THE ATMOSPHERE. A COLD FRONT OVER EASTERN
MONTANA WILL SWEEP ACROSS THE RED RIVER VALLEY THIS AFTERNOON AND
EVENING AND PRODUCE THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE EXPECTED FOR FRIDAY. SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE POSSIBLE FOR FRIDAY.
WINDS SHOULD BE STRONGEST FROM 8 AM CDT TO 9 PM CDT. WIND
ADVISORIES MAY BE NEEDED FRIDAY. THE STRONG WINDS WILL LIKELY CREATE
WAVES FROM 2 TO 6 FEET ON ON DEVILS LAKE AND STUMP LAKE THURSDAY
AND THURSDAY NIGHT. FOR ROADS NEAR THE LAKE...EXPECT WATER AND
DEBRIS TO WASH ONTO ROADWAYS.

STRONG LOW PRESSURE OVER SOUTHERN MANITOBA WILL PRODUCE THE GUSTY
WINDS FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ006-009-016-017-024-032-181200-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
HUBBARD-WADENA-
653 AM CDT THU JUN 17 2010

...SEVERE THUNDERSTORMS ARE EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY RIGHT OF
A LINE FROM NEAR HAVANA NORTH DAKOTA TO VALLEY CITY TO NEAR RED
LAKE FALLS MINNESOTA TO LAPORT MINNESOTA. SURROUNDING THE MODERATE
RISK...A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE EXPECTED ACROSS
THE REST OF NORTHEAST NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL
MINNESOTA.

EXPECT LARGE HAIL...DAMAGING WINDS AND TORNADOES. WHILE SEVERE
WEATHER MAY OCCUR ANYTIME TODAY AND THIS EVENING...THE BEST CHANCE
FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM CDT AND 10 PM CDT. ALSO
LOCALLY HEAVY RAIN CAN A BE EXPECTED.

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER WYOMING WILL MOVE INTO
SOUTHERN MANITOBA BY FRIDAY MORNING. THE LOW PRESSURE SYSTEM WILL
INTENSIFY AND MOIST UNSTABLE AIR WILL MOVE INTO THE NORTHERN
PLAINS AND DESTABILIZE THE ATMOSPHERE. A COLD FRONT OVER EASTERN
MONTANA WILL SWEEP ACROSS THE RED RIVER VALLEY THIS AFTERNOON AND
EVENING AND PRODUCE THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HOPPES

In the hours before

Local storm report, Jun 17, 4:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
425 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FUNNEL CLOUD     1 NW FOSSTON            47.59N 95.76W
06/17/2010                   POLK               MN   TRAINED SPOTTER

&&

BBRAMER
Local storm report, Jun 17, 4:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
435 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TORNADO          3 W HOPE                47.32N 97.78W
06/17/2010                   STEELE             ND   LAW ENFORCEMENT

&&

BBRAMER
Local storm report, Jun 17, 4:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
437 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          4 E DAZEY               47.19N 98.12W
06/17/2010                   BARNES             ND   LAW ENFORCEMENT

&&

BBRAMER
Local storm report, Jun 17, 4:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
438 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          EMERADO                 47.92N 97.36W
06/17/2010                   GRAND FORKS        ND   LAW ENFORCEMENT

            DEBRIS DAMAGE AT EMERADO TRAILER PARK. FUNNEL LIFTED OFF
            THE GROUND AS IT CROSSED NORTHWARD OVER HIGHWAY 2.

&&

BBRAMER
Local storm report, Jun 17, 4:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
442 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          HOPE                    47.32N 97.72W
06/17/2010                   STEELE             ND   LAW ENFORCEMENT

            TREE DAMAGE AT THE HOPE GOLF COURSE.

&&

BBRAMER
Local storm report, Jun 17, 4:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
456 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TORNADO          11 NW GRAND FORKS       48.03N 97.24W
06/17/2010                   GRAND FORKS        ND   TRAINED SPOTTER

            LARGE TORNADO WITH DEBRIS MOVING NORTH.

&&

BBRAMER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:53 AM CDTSevere Thunderstorm WarningFGFClay, Norman67 min
Jun 17, 9:35 AM CDTFlash Flood WarningFGFClay12 hr
Jun 17, 9:57 AM CDTFlash Flood WarningFGFNorman12 hr
Jun 17, 11:56 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Polk64 min
Jun 17, 1:19 PM CDTSevere Thunderstorm WarningFGFBeltrami, Hubbard56 min
Jun 17, 3:07 PM CDTTornado WarningFGFOtter Tail, Wadena53 min
Jun 17, 3:27 PM CDTTornado WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Polk63 min
Jun 17, 3:38 PM CDTTornado WarningFGFBecker, Otter Tail67 min
Jun 17, 3:55 PM CDTTornado WarningFGFOtter Tail, Wadena65 min
Jun 17, 4:04 PM CDTTornado WarningFGFBeltrami, Clearwater, Pennington, Polk, Red Lake56 min
Jun 17, 4:21 PM CDTTornado WarningFGFBecker, Clearwater, Hubbard, Mahnomen, Otter Tail, Wadena54 min
Jun 17, 4:29 PM CDTTornado WarningFGFMarshall, Polk46 min
Jun 17, 5:01 PM CDTTornado WarningFGFMarshall, Polk44 min
Jun 17, 5:09 PM CDTTornado WarningFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake51 min
Jun 17, 5:15 PM CDTTornado WarningFGFPolk30 min
Jun 17, 5:24 PM CDTTornado WarningFGFMarshall51 min
Jun 17, 5:28 PM CDTTornado WarningFGFPolk46 min
Jun 17, 5:35 PM CDTTornado WarningFGFNorman, Polk55 min
Jun 17, 5:54 PM CDTTornado WarningFGFLake of the Woods, Roseau51 min
Jun 17, 5:59 PM CDTTornado Warning EmergencyFGFClearwater, Mahnomen, Marshall, Norman, Pennington, Polk and 1 more61 min
Jun 17, 6:38 PM CDTTornado WarningFGFKittson, Roseau67 min
Jun 17, 6:51 PM CDTTornado WarningFGFBecker, Beltrami, Clearwater, Hubbard54 min
Jun 17, 6:58 PM CDTTornado WarningFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake47 min

Nearby

Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.